Take the 2-minute tour ×
Mathematics Stack Exchange is a question and answer site for people studying math at any level and professionals in related fields. It's 100% free, no registration required.

Can one find two finite CW-complexes $X$ and $Y$ such that $X \times I$ is homeomorphic to $Y \times I$, where $I = [0, 1]$, but $X$ is not homeomorphic to $Y$? I know how to find such topological spaces $X$ and $Y$, but not CW-complexes.

share|improve this question
add comment

1 Answer 1

Yes.

See example 1.4 in the paper "Cancellation laws in topological products" by E. Santillán, Mor fismos, vol. 2, no. 2, 1998, pp. 67-74, and also the original example by R. H. Fox depicted on p.284 of his famous paper "On a problem of S. Ulam concerning Cartesian products", Fundamenta Mathematicae, vol. 34, no. 1, 1947, pp. 278-287. All these examples are finite CW complexes.

share|improve this answer
add comment

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.